Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 110, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jul 8, 2007, 10:38 PM CDT for McCulloch County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2007, 10:38 PM CDT (03:38 UTC)
- Expired
- Jul 9, 2007, 12:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County McCulloch County, TX
The radar
The San Angelo radar (KSJT), 110 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1949 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 090341 FFWSJT TXC307-090545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1038 PM CDT SUN JUL 8 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MCCULLOCH COUNTY IN WEST CENTRAL TEXAS * UNTIL 1245 AM CDT * AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRADY... PLACID...PEAR VALLEY...AND LOHN ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3107 9960 3108 9909 3137 9910 3137 9960 $$
1 follow-up statement
000 WGUS74 KSJT 090449 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1143 PM CDT SUN JUL 8 2007 TXC307-090545- MCCULLOCH TX- 1143 PM CDT SUN JUL 8 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR CENTRAL MCCULLOCH COUNTY... AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SALT GAP...ROCHELLE...BRADY...PLACID...PEAR VALLEY AND LOHN ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. AT 1130 PM...LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER THE ROADWAY ON HIGHWAY 283 APPROXIMATELY 7 MILES NORTH OF BRADY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3107 9960 3108 9909 3137 9910 3137 9960 $$ 23/HUBER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 10:14 PM CDT, 24 minutes earlier.
Area forecast discussion, Jul 8, 10:14 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1014 PM CDT SUN JUL 8 2007 .UPDATE... COMPLEX OF TSTMS STILL HANGING ON ACROSS THE HEARTLAND...MAINLY SAN SABA COUNTY. HAVE KEPT CHC POPS GOING TONIGHT ACROSS MAINLY THE HEARTLAND AND NORTHWEST HILL COUNTRY...WITH SLGT CHC POPS SOUTH OF I-20. 21 && .PREV DISCUSSION... /ISSUED 525 PM CDT SUN JUL 8 2007/ UPDATE... SCATTERED STORMS DEVELOPING ALONG WEAK LOW LEVEL BOUNDARY FROM WEST OF BROWNWOOD TO JUST EAST OF SAN ANGELO. HAVE UPDATED ZONES TO ADD SLGT CHC POPS FOR THIS EVENING ACROSS THE SOUTHERN 2/3 OF THE CWFA. 21 PREV DISCUSSION... /ISSUED 336 PM CDT SUN JUL 8 2007/ SHORT TERM... ONGOING SHOWERS OVER NORTHEAST TEXAS THIS AFTERNOON ALONG SOUTHERN BOUNDARY OF THE CENTER OF CIRCULATION OF A MID LEVEL LOW. SHOWERS HAVE ALSO DEVELOPED OVER THE HIGHER TERRAIN IN SOUTHWEST TEXAS ALONG THE MID LEVEL TROUGH AXIS...THIS ACTIVITY SHOULD REMAIN WEST OF THE SOUTHWESTERN COUNTIES. ANOTHER AREA OF SHOWERS IS MOVING THROUGH THE SOUTHEASTERN COUNTIES ALSO ALONG THE MID LEVEL TROUGH AXIS...HAVE INCLUDED POPS IN THIS AREA THROUGH THIS EVENING...ACTIVITY SHOULD QUICKLY WEAKEN WITH THE LOSS OF DAYTIME HEARING. THE UPPER LEVEL HIGH THAT HAS DOMINATED THE SOUTHWESTERN STATES WILL BUILD SLOWLY EAST THROUGH THE MIDDLE OF THE COMING WEEK...THIS SHOULD KEEP THE BEST CHANCE OF ASSOCIATED SHOWERS AND THUNDERSTORMS NORTH AND EAST OF THE FORECAST AREA. AFTERNOON TEMPERATURES WILL HOVER CLOSE TO SEASONAL NORMS. LONG TERM... UPPER HIGH BEGINS TO WEAKEN OVER THE AREA TOWARD THE END OF THE COMING WEEK AS THE CENTER OF THE HIGH DRIFTS BACK TO THE WEST. THIS SCENARIO WILL ALLOW A SURFACE FRONTAL BOUNDARY TO DROP IN NORTHERN TEXAS AND INCREASE THE POSSIBILITY OF ASSOCIATED SHOWERS DEVELOPING OVER THE FORECAST AREA AT THE END OF THE WEEK CONTINUING INTO THE WEEKEND. TEMPERATURES SHOULD REMAIN CLOSE TO CLIMO THROUGH THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 72 92 72 92 / 10 10 10 20 SAN ANGELO 71 95 74 92 / 20 10 10 10 JUNCTION 72 91 74 88 / 30 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 8, 2:03 PM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 203 PM CDT SUN JUL 8 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-091915- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 203 PM CDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED...ALONG AND SOUTH OF AN OZONA TO BROWNWOOD LINE THIS AFTERNOON AND EARLY EVENING. WHILE THE STORMS ARE NOT EXPECTED TO BECOME SEVERE...GUSTY WINDS OF 30 TO 40 MPH AND LOCALLY HEAVY RAINFALL AMOUNTS TO 1/2 INCH ARE POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:32 PM CDT | Flash Flood Warning | SJT | San Saba | 118 min |
| Jul 8, 11:11 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 64 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.